Alert archive / New Mexico / High Wind Watches in 2006

High Wind Watch 25, NWS Midland/Odessa, TX

November 12, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Nov 12, 2006, 3:26 AM MST for Eddy County, New Mexico. It took effect at Nov 14, 2006, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 12, 2006, 3:26 AM MST (10:26 UTC)
In effect from
Nov 14, 2006, 5:00 AM MST
Expired
Nov 14, 2006, 3:49 AM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2448 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 12, 3:08 AM MST, 18 minutes earlier.

Area forecast discussion, Nov 12, 3:08 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 AM CST SUN NOV 12 2006

.SHORT TERM...
FOCUS FOR SHORT TERM FORECAST PACKAGE WILL BE HIGH WINDS THROUGH
GUADALUPE PASS TODAY.  UPPER LEVEL TROUGH WILL MOVE JUST TO THE
NORTH OF THE AREA...TIGHTENING UP THE H5 GRADIENT OVER THE
MOUNTAINS.  700MB WIND FIELDS INDICATE 50KTS BY 15Z IN THE GDP
VICINITY.  NAM/WRF CROSS SECTION INDICATES ONE OF THE /BEST/
MOUNTAIN WAVE SIGNATURES SEEN SO FAR THIS SEASON...STARTING AT ROUGHLY
12/12Z AND DROPPING OFF BY 13/00Z THIS EVENING.  HAVE HOISTED HIGH
WIND WARNING FOR GUADALUPE MOUNTAINS IN BOTH NM AND TX FOR THIS SAME
TIME PERIOD.  THINK STRONGEST WINDS WILL BE BETWEEN 15 AND 18Z AND
BEGIN SLOWLY TAPERING OFF FROM THERE.

TEMPERATURES WILL EXHIBIT A SLIGHT WARM UP FROM YESTERDAY.  EXPECT A
FEW MORE CLOUDS TO FILTER IN AS A PLUME OF MIDLEVEL MOISTURE FROM
THE PACIFIC /VISIBLE ON 07Z WATER VAPOR IMAGERY/ IS PULLED IN AHEAD
OF THE UPPER LEVEL TROUGH.  THIS WILL HELP KEEP THE TEMPS FROM
SKYROCKETING UPWARDS TOO MUCH...BUT MANY LOCATIONS SHOULD STILL SEE
TEMPS ANY WHERE FROM 5 TO 10 DEGREES WARMER THAN SATURDAYS HIGHS
/NEAR 70 FOR KMAF/.  OVERNIGHT LOWS WILL STILL BE A LITTLE
CHILLY...BUT WARMER THAN WHAT WE SAW SATURDAY MORNING.  CLOUDS ARE
EXPECTED TO THIN OUT SOME...BUT WINDS LOOK TO STAY UP FOR THE MOST
PART AS THE SURFACE PRESSURE GRADIENT TIGHTENS AHEAD OF THE NEXT
FRONT.  THIS SHOULD HELP KEEP WINDS FROM DECOUPLING AND DROPPING IF
CLOUDS MOVE COMPLETELY OUT OF THE AREA OVERNIGHT.  THERE MAY BE A
BRIEF POINT WHERE WINDS ARE ABLE TO DROP DOWN SLIGHTLY AS A SURFACE
LOW MOVES VERY CLOSE TO THE AREA.  THEREFORE...WENT WITH LOW END
GUIDANCE TO CATCH ANY TEMPERATURE DROP OFF DUE TO THIS FEATURE.  BUT
EXPECT THE WINDS TO AGAIN PICK UP BEFORE SUNRISE...IF THEY DO DIE
DOWN AT ALL.

.LONG TERM...
PROGRESSIVE FLOW ALOFT WILL CONTINUE ACROSS THE CONUS THROUGH THE
EXTENDED...WITH SOME AMPLIFICATION POSSIBLE IN THE UPPER PATTERN BY
WEEK/S END.  A COLD FRONT WILL DROP SOUTH INTO THE AREA MONDAY
BEHIND A DEPARTING SHORTWAVE TROUGH.  HIGH CLOUD COVER...IN ADDITION
TO THE COOLER AIRMASS BEHIND THE FRONT...WILL DROP TEMPERATURES BACK
TO NEAR...OR SLIGHTLY BELOW NORMAL VALUES.  LITTLE MOISTURE WILL BE
AVAILABLE WITH THE PASSAGE OF THIS SYSTEM...SO RAIN CHANCES WILL
REMAIN NIL.

THE NEXT SYSTEM TO AFFECT THE AREA WILL DIG SOUTHEASTWARD OVER THE
CENTRAL/SOUTHERN PLAINS TUESDAY...AND ALONG WITH DOWNSLOPE
WINDS...ALLOW TEMPERATURES TO WARM TO AROUND 10 DEGREES OR MORE
ABOVE NORMAL IN MOST LOCATIONS.  DUE TO THE PROXIMITY OF THE PASSING
SHORTWAVE TROUGH...A TIGHTENING H5 HEIGHT GRADIENT OVER THE CWA AT
THE BASE OF THIS TROUGH...AND MID LEVEL WINDS IN THE 30 TO 40 KT
RANGE AT MOUNTAIN TOP AND ABOVE...STRONG WINDS COULD AFFECT THE
GUADALUPE MOUNTAINS.  THERE IS ALSO THE POSSIBILITY OF STRONG WINDS
LASTING INTO TUESDAY EVENING IN THE GUADALUPES...IN ADDITION TO THE
DAVIS MOUNTAINS HAVING TO BE INCLUDED IN ANY FUTURE WATCHES/
WARNINGS.  FOR NOW...WILL ISSUE A HIGH WIND WATCH FOR THE GUADALUPE
MOUNTAINS ON TUESDAY AFTERNOON.  ANOTHER SIDE AFFECT OF THIS
UNCERTAINTY WOULD BE TEMPERATURES NOT WARMING TO QUITE THE LEVELS
CURRENTLY IN THE FORECAST.  WILL GO WITH THE PREVIOUS FORECAST AND
WARMER GFS OFFERINGS.

ANOTHER FRONT WILL DROP INTO THE AREA TUESDAY NIGHT/WEDNESDAY AND
COOL TEMPERATURES BACK BELOW NORMAL AS THE ABOVE SHORTWAVE TROUGH
CUTS OFF OVER THE EASTERN CONUS.  THE AIRMASS BEHIND THIS FRONT
LOOKS TO BE PRETTY DRY...AND WITH MAINLY CLEAR SKIES AND LIGHT WINDS
MOST AREAS WEDNESDAY NIGHT...UNDERCUT MOS LOW TEMPERATURES FOR
WEDNESDAY NIGHT/THURSDAY MORNING.  SEVERAL AREAS THAT HAVE NOT HAD A
HARD FREEZE COULD SEE ONE THURSDAY MORNING...BUT UNDERCUTTING MOS
BY SEVERAL DEGREES WILL SUFFICE FOR NOW.  AN UPPER RIDGE WILL BUILD
OVER THE CWA ON THURSDAY...AND ALONG WITH LOW DEWPOINTS OVER THE
AREA...ALLOW FOR A DECENT WARMUP.  MEDIUM RANGE MODELS THEN DEPART
SIGNIFICANTLY FROM AGREEMENT AND HAVE TRIED TO COMPROMISE BETWEEN
WARMER/COOLER SCENARIOS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  41  62  45  /   0   0   0   0
CARLSBAD NM                70  40  67  41  /   0   0   0   0
DRYDEN TX                  69  48  73  46  /   0   0   0   0
FORT STOCKTON TX           76  46  72  51  /   0   0   0   0
GUADALUPE PASS TX          68  44  63  44  /   0   0   0   0
HOBBS NM                   71  39  62  42  /   0   0   0   0
MARFA TX                   72  36  68  36  /   0   0   0   0
MIDLAND INTL AIRPORT TX    70  41  64  45  /   0   0   0   0
ODESSA TX                  72  40  64  46  /   0   0   0   0
WINK TX                    77  43  69  47  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     HIGH WIND WATCH FROM 5 AM TO 5 PM MST TUESDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 5 AM TO 5 PM MST TUESDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS.

&&

13/67
Hazardous weather outlook, Nov 11, 12:45 PM MST, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
145 PM CST SAT NOV 11 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
145 PM CST SAT NOV 11 2006 /1245 PM MST SAT NOV 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOCALLY STRONG SOUTHWEST WINDS MAY AFFECT THE GUADALUPE MOUNTAINS ON
SUNDAY... MAINLY DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 3:26 AM MSTHigh Wind WarningMAF14 hr

Nearby

High Wind Watches in New Mexico, 2006High Wind Watches in Texas, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.